Interpolation properties of generalized perfect splines and the solutions of certain extremal problems. I. (English) Zbl 0303.41011


41A15 Spline approximation
41A05 Interpolation in approximation theory
46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
Full Text: DOI


[1] S. D. Fisher and J. W. Jerome, Perfect spline solutions to \( {L^\infty }\) extremal problems (preprint). · Zbl 0292.49021
[2] G. Glaeser, Prolongement extrémal de fonctions différentiables d’une variable, J. Approximation Theory 8 (1973), 249 – 261 (French). Collection of articles dedicated to Isaac Jacob Schoenberg on his 70th birthday, III. · Zbl 0259.41011
[3] Samuel Karlin, Total positivity. Vol. I, Stanford University Press, Stanford, Calif, 1968.
[4] Samuel Karlin, Total positivity, interpolation by splines, and Green’s functions of differential operators, J. Approximation Theory 4 (1971), 91 – 112. · Zbl 0228.41002
[5] Samuel Karlin, Some variational problems on certain Sobolev spaces and perfect splines, Bull. Amer. Math. Soc. 79 (1973), 124 – 128. · Zbl 0253.41010
[6] Samuel Karlin and John M. Karon, Poised and non-poised Hermite-Birkhoff interpolation, Indiana Univ. Math. J. 21 (1971/72), 1131 – 1170. · Zbl 0262.41002
[7] Samuel Karlin and William J. Studden, Tchebycheff systems: With applications in analysis and statistics, Pure and Applied Mathematics, Vol. XV, Interscience Publishers John Wiley & Sons, New York-London-Sydney, 1966. · Zbl 0153.38902
[8] M. G. Kreĭn, The ideas of P. L. Čebyšev and A. A. Markov in the theory of limiting values of integrals and their further development, Amer. Math. Soc. Transl. (2) 12 (1959), 1 – 121. M. G. Kreĭn and P. G. Rehtman, Development in a new direction of the Čebyšev-Markov theory of limiting values of integrals, Amer. Math. Soc. Transl. (2) 12 (1959), 123 – 135.
[9] R. Louboutin, Sur une bonne partition de l’unite. Appeared in Le prolongateur de Whitney. Vol. II; Ed. Glaeser, Univ. of Rennes, 1967.
[10] I. J. Schoenberg, The perfect \?-splines and a time-optimal control problem, Israel J. Math. 10 (1971), 261 – 274. · Zbl 0273.41006
[11] I. J. Schoenberg and A. Cavaretta, Solution of Landau’s problem concerning higher derivatives on the half line, Report No. 1050, M.R.C., University of Wisconsin, Madison, Wis., 1970. · Zbl 0229.41004
[12] V. M. Tihomirov, Best methods of approximation and interpolation of differentiable functions in the space \?[-1,1]., Mat. Sb. (N.S.) 80 (122) (1969), 290 – 304 (Russian). · Zbl 0204.13301
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.